Alert archive / Vermont / Wind Chill Warnings in 2007
Wind Chill Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this wind chill warning at Jan 25, 2007, 3:20 AM EST for 9 counties in Vermont; 4 counties in New York. It took effect at Jan 25, 2007, 3:29 PM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2007, 3:20 AM EST (08:20 UTC)
- In effect from
- Jan 25, 2007, 3:29 PM EST
- Expired
- Jan 26, 2007, 11:52 AM EST
- In force
- 20 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 9 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBTV 250820 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 320 AM EST THU JAN 25 2007 ...COLD WIND CHILL CONDITIONS FOR THE ENTIRE NORTH COUNTRY TONIGHT INTO THE MORNING HOURS FRIDAY... .AN ARCTIC AIR MASS WILL BUILD IN ACROSS THE REGION FROM HUDSON BAY TONIGHT INTO FRIDAY. THE FRIGID AIR MASS WILL PRODUCE LOW TEMPERATURES OF 5 TO 15 DEGREES BELOW ZERO ACROSS THE NORTH COUNTRY. IN ADDITION...THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE IN THE NORTHERN GREAT LAKES AND A STORM WELL EAST OF NEW ENGLAND WILL CREATE NORTH TO NORTHWEST WINDS OF 10 TO 15 MPH....WITH SOME GUSTS 25 TO 30 MPH. NYZ029>031-034-252200- /O.UPG.KBTV.WC.A.0001.070126T0500Z-070126T1700Z/ /O.NEW.KBTV.WC.W.0001.070126T0500Z-070126T1700Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID 320 AM EST THU JAN 25 2007 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND CHILL WARNING FOR THE NORTHERN ADIRONDACKS OF NEW YORK...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY. WIND CHILL VALUES OF 30 BELOW TO 39 BELOW ZERO ARE EXPECTED WITH TEMPERATURES FALLING INTO THE 10 BELOW TO 15 BELOW ZERO RANGE...AND WINDS GUSTING TO NEAR 25 TO 30 MPH AT TIMES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VTZ003-004-006>008-016-017-252200- /O.UPG.KBTV.WC.A.0001.070126T0500Z-070126T1700Z/ /O.NEW.KBTV.WC.W.0001.070126T0500Z-070126T1700Z/ ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-EASTERN FRANKLIN- EASTERN CHITTENDEN- INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON... STOWE...ST. JOHNSBURY...MONTPELIER...ENOSBURG FALLS...RICHFORD... UNDERHILL 320 AM EST THU JAN 25 2007 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY. THE WARNING IS FOR NORTH CENTRAL AND NORTHEASTERN VERMONT...TO INCLUDE THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN FRANKLIN AND CHITTENDEN COUNTIES. WIND CHILL VALUES OF 30 BELOW ZERO ARE EXPECTED WITH TEMPERATURES FALLING TO NEAR 10 BELOW ZERO...AND WINDS GUSTING TO NEAR 30 MPH AT TIMES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VTZ018-019-252200- /O.NEW.KBTV.WC.W.0001.070126T0500Z-070126T1700Z/ EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 320 AM EST THU JAN 25 2007 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY FOR THE EASTERN PORTIONS OF RUTLAND AND ADDISON COUNTIES IN VERMONT. WIND CHILL VALUES OF 30 BELOW ZERO ARE EXPECTED WITH TEMPERATURES FALLING TO NEAR 10 BELOW ZERO...AND WINDS GUSTING TO 25 TO 30 MPH AT TIMES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ026-027-087-252200- /O.NEW.KBTV.WC.Y.0002.070126T0500Z-070126T1700Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR 320 AM EST THU JAN 25 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY FOR THE ENTIRE SAINT LAWRENCE VALLEY IN NEW YORK. WIND CHILL VALUES OF 20 BELOW TO 29 BELOW ZERO ARE EXPECTED WITH TEMPERATURES FALLING TO NEAR 10 BELOW ZERO...AND WINDS GUSTING TO NEAR 25 MPH AT TIMES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ028-035-VTZ001-002-005-009-252200- /O.NEW.KBTV.WC.Y.0002.070126T0500Z-070126T1700Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES 320 AM EST THU JAN 25 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY FOR THE ENTIRE CHAMPLAIN VALLEY. WIND CHILL VALUES OF 20 BELOW TO 29 BELOW ZERO ARE EXPECTED WITH TEMPERATURES FALLING TO NEAR 5 BELOW TO 10 BELOW ZERO...AND WINDS GUSTING TO NEAR 25 TO 30 MPH AT TIMES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VTZ010>012-252200- /O.NEW.KBTV.WC.Y.0002.070126T0500Z-070126T1700Z/ ORANGE-WESTERN RUTLAND-WINDSOR- INCLUDING THE CITIES OF...BRADFORD...RANDOLPH...RUTLAND... SPRINGFIELD...WHITE RIVER JUNCTION 320 AM EST THU JAN 25 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY FOR ORANGE...WINDSOR AND WESTERN RUTLAND COUNTIES IN VERMONT. WIND CHILL VALUES OF 20 BELOW TO 29 BELOW ZERO ARE EXPECTED WITH TEMPERATURES FALLING TO NEAR 10 BELOW ZERO...AND WINDS GUSTING TO NEAR 25 MPH AT TIMES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
3 follow-up statements
000 WWUS41 KBTV 252029 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 329 PM EST THU JAN 25 2007 ...COLD WIND CHILL CONDITIONS FOR THE ENTIRE NORTH COUNTRY TONIGHT INTO THE MORNING HOURS FRIDAY... .AN ARCTIC AIR MASS WILL SETTLE ACROSS VERMONT AND NORTHERN NEW YORK TONIGHT AND EARLY FRIDAY. THE FRIGID AIR MASS WILL PRODUCE LOW TEMPERATURES OF 5 TO 15 DEGREES BELOW ZERO IN SOUTHERN VERMONT... 10 TO 20 BELOW ZERO IN THE CHAMPLAIN AND SAINT LAWRENCE RIVER VALLEYS WITH 15 TO 25 BELOW ZERO IN THE ADIRONDACKS AND NORTHEAST VERMONT. IN ADDITION...THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE IN THE NORTHERN GREAT LAKES AND A STORM WELL EAST OF NEW ENGLAND WILL CREATE NORTH TO NORTHWEST WINDS OF 10 TO 15 MPH. THIS WILL CREATE WIND CHILLS OF 20 TO 25 BELOW ZERO IN SOUTHERN VERMONT AND 30 TO 40 BELOW ZERO IN THE ADIRONDACKS AND NORTHEAST VERMONT. NYZ026-027-087-261100- /O.UPG.KBTV.WC.Y.0002.070126T0500Z-070126T1700Z/ /O.EXA.KBTV.WC.W.0001.070126T0500Z-070126T1700Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR 329 PM EST THU JAN 25 2007 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY FOR THE SAINT LAWRENCE RIVER VALLEY...WHERE WIND CHILL VALUES OF 30 DEGREES BELOW OR COLDER ARE EXPECTED. NORTHWEST WINDS OF 5 TO 15 MPH TONIGHT THROUGH FRIDAY MORNING COMBINED WITH TEMPERATURES OF 10 TO 20 DEGREES BELOW ZERO AFTER MIDNIGHT WILL PRODUCE WIND CHILL VALUES OF 30 DEGREES BELOW ZERO OR COLDER. IF YOU DON/T NEED TO VENTURE OUTSIDE...DON/T. IF YOU DO VENTURE OUTSIDE...PROTECT YOURSELF FROM THE COLD. WEAR SEVERAL LAYERS OF LOOSE FITTING CLOTHING...WEAR A HAT OR HOOD...WEAR MITTENS RATHER THAN GLOVES...STAY DRY AND BRING YOUR PETS INSIDE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ029>031-034-261100- /O.CON.KBTV.WC.W.0001.070126T0500Z-070126T1700Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID 329 PM EST THU JAN 25 2007 ...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY FOR THE ADIRONDACKS OF NORTHERN NEW YORK...WHERE WIND CHILL VALUES OF 30 TO 40 BELOW ZERO ARE EXPECTED. NORTHWEST WINDS OF 5 TO 15 MPH TONIGHT THROUGH FRIDAY MORNING COMBINED WITH TEMPERATURES OF 15 TO 25 DEGREES BELOW ZERO AFTER MIDNIGHT WILL PRODUCE WIND CHILL VALUES OF 30 TO 40 DEGREES BELOW ZERO OR COLDER. IF YOU DON/T NEED TO VENTURE OUTSIDE...DON/T. IF YOU DO VENTURE OUTSIDE...PROTECT YOURSELF FROM THE COLD. WEAR SEVERAL LAYERS OF LOOSE FITTING CLOTHING...WEAR A HAT OR HOOD...WEAR MITTENS RATHER THAN GLOVES...STAY DRY AND BRING YOUR PETS INSIDE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VTZ003-004-006>008-016>019-261100- /O.CON.KBTV.WC.W.0001.070126T0500Z-070126T1700Z/ ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON... STOWE...ST. JOHNSBURY...MONTPELIER...ENOSBURG FALLS...RICHFORD... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 329 PM EST THU JAN 25 2007 ...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY FOR NORTH CENTRAL...NORTHEAST VERMONT AND THE WESTERN SLOPES OF THE GREEN MOUNTAINS...WHERE WIND CHILL VALUES OF 25 TO 35 BELOW ZERO ARE EXPECTED. NORTHWEST WINDS OF 5 TO 15 MPH TONIGHT THROUGH FRIDAY MORNING COMBINED WITH TEMPERATURES OF 10 TO 25 DEGREES BELOW ZERO AFTER MIDNIGHT WILL PRODUCE WIND CHILL VALUES OF 25 TO 35 DEGREES BELOW ZERO OR COLDER. IF YOU DON/T NEED TO VENTURE OUTSIDE...DON/T. IF YOU DO VENTURE OUTSIDE...PROTECT YOURSELF FROM THE COLD. WEAR SEVERAL LAYERS OF LOOSE FITTING CLOTHING...WEAR A HAT OR HOOD...WEAR MITTENS RATHER THAN GLOVES...STAY DRY AND BRING YOUR PETS INSIDE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ028-035-VTZ001-002-005-009>012-261100- /O.CON.KBTV.WC.Y.0002.070126T0500Z-070126T1700Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...RUTLAND... SPRINGFIELD...WHITE RIVER JUNCTION 329 PM EST THU JAN 25 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY FOR THE CHAMPLAIN...CENTRAL AND LOWER CONNECTICUT RIVER VALLEYS...WHERE WIND CHILL VALUES OF 20 TO 29 BELOW ZERO ARE EXPECTED. NORTHWEST WINDS OF 5 TO 15 MPH TONIGHT THROUGH FRIDAY MORNING COMBINED WITH TEMPERATURES OF 5 TO 15 DEGREES BELOW ZERO AFTER MIDNIGHT WILL PRODUCE WIND CHILL VALUES OF 20 TO 29 DEGREES BELOW ZERO OR COLDER. IF YOU DON/T NEED TO VENTURE OUTSIDE...DON/T. IF YOU DO VENTURE OUTSIDE...PROTECT YOURSELF FROM THE COLD. WEAR SEVERAL LAYERS OF LOOSE FITTING CLOTHING...WEAR A HAT OR HOOD...WEAR MITTENS RATHER THAN GLOVES...STAY DRY AND BRING YOUR PETS INSIDE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ SLW
000 WWUS41 KBTV 260817 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 317 AM EST FRI JAN 26 2007 ...COLD WIND CHILL CONDITIONS FOR THE ENTIRE NORTH COUNTRY THIS MORNING... .AN ARCTIC AIR MASS WILL CONTINUE TO SETTLE ACROSS VERMONT AND NORTHERN NEW YORK THIS MORNING. LOW TEMPERATURES BELOW ZERO...COMBINED WITH NORTH TO NORTHWEST WINDS OF 10 TO 15 MPH WILL HELP TO CONTINUE WIND CHILLS OF 20 TO 25 BELOW ZERO IN SOUTHERN VERMONT AND 30 TO 40 BELOW ZERO IN THE ADIRONDACKS AND NORTHEAST VERMONT. NYZ026-027-029>031-034-087-261630- /O.CON.KBTV.WC.W.0001.000000T0000Z-070126T1700Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 317 AM EST FRI JAN 26 2007 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY FOR ALL OF NORTHERN NEW YORK. SUB ZERO TEMPERATURES COMBINED WITH GUSTY NORTHWEST WINDS...WILL PRODUCE WIND CHILL VALUES OF 30 DEGREES BELOW ZERO OR COLDER THIS MORNING. IF YOU DON/T NEED TO VENTURE OUTSIDE...DON/T. IF YOU DO VENTURE OUTSIDE...PROTECT YOURSELF FROM THE COLD. WEAR SEVERAL LAYERS OF LOOSE FITTING CLOTHING...WEAR A HAT OR HOOD...WEAR MITTENS RATHER THAN GLOVES...STAY DRY AND BRING YOUR PETS INSIDE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VTZ003-004-006>008-016>019-261630- /O.CON.KBTV.WC.W.0001.000000T0000Z-070126T1700Z/ ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON... STOWE...ST. JOHNSBURY...MONTPELIER...ENOSBURG FALLS...RICHFORD... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 317 AM EST FRI JAN 26 2007 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY FOR NORTH CENTRAL AND NORTHEAST VERMONT TO INCLUDE THE WESTERN SLOPES OF THE GREEN MOUNTAINS. SUB ZERO TEMPERATURES COMBINED WITH GUSTY NORTHWEST WINDS...WILL PRODUCE WIND CHILL VALUES OF 30 DEGREES BELOW ZERO OR COLDER THIS MORNING. IF YOU DON/T NEED TO VENTURE OUTSIDE...DON/T. IF YOU DO VENTURE OUTSIDE...PROTECT YOURSELF FROM THE COLD. WEAR SEVERAL LAYERS OF LOOSE FITTING CLOTHING...WEAR A HAT OR HOOD...WEAR MITTENS RATHER THAN GLOVES...STAY DRY AND BRING YOUR PETS INSIDE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ028-035-VTZ001-002-005-009>012-261630- /O.CON.KBTV.WC.Y.0002.000000T0000Z-070126T1700Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...RUTLAND... SPRINGFIELD...WHITE RIVER JUNCTION 317 AM EST FRI JAN 26 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY FOR THE ENTIRE CHAMPLAIN VALLEY...AS WELL AS ORANGE...WINDSOR AND THE WESTERN PORTIONS OF RUTLAND COUNTIES. SUB ZERO TEMPERATURES COMBINED WITH GUSTY NORTHWEST WINDS...WILL PRODUCE WIND CHILL VALUES OF 20 TO 29 DEGREES BELOW ZERO THIS MORNING. IF YOU DON/T NEED TO VENTURE OUTSIDE...DON/T. IF YOU DO VENTURE OUTSIDE...PROTECT YOURSELF FROM THE COLD. WEAR SEVERAL LAYERS OF LOOSE FITTING CLOTHING...WEAR A HAT OR HOOD...WEAR MITTENS RATHER THAN GLOVES...STAY DRY AND BRING YOUR PETS INSIDE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS41 KBTV 261652 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1152 AM EST FRI JAN 26 2007 ...VERY COLD WIND CHILL CONDITIONS WILL CONTINUE FOR THE NORTH COUNTRY INTO THIS AFTERNOON... .AN ARCTIC AIR MASS STAYS ENTRENCHED ACROSS VERMONT AND NORTHERN NEW YORK LATE THIS MORNING AND AFTERNOON. IN COMBINATION WITH NORTHWEST WINDS OF 5 TO 15 MPH...WIND CHILL VALUES OF 15 TO 25 BELOW ZERO WILL CONTINUE FOR THIS AFTERNOON. NYZ029>031-034-VTZ003-004-006>008-016>018-262000- /O.CAN.KBTV.WC.W.0001.000000T0000Z-070126T1700Z/ /O.EXB.KBTV.WC.Y.0002.000000T0000Z-070126T2000Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON 1152 AM EST FRI JAN 26 2007 ...WIND CHILL WARNING IS CANCELLED... ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS DOWNGRADED THE WIND CHILL WARNING TO A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON FOR THE ADIRONDACKS...NORTH CENTRAL... NORTHEAST VERMONT AND THE NORTHERN GREEN MOUNTAINS. AFTERNOON TEMPERATURES OF 5 BELOW TO 5 ABOVE ZERO COMBINED WITH NORTHWEST WINDS OF 5 TO 15 MPH WILL CREATE WIND CHILL VALUES OF 15 TO 25 BELOW ZERO. BY LATER THIS AFTERNOON...WINDS WILL BEGIN TO DIMINISH AND WIND CHILL VALUES WILL FALL BELOW ADVISORY LEVELS BUT STILL BE SUB-ZERO. IF YOU DON/T NEED TO VENTURE OUTSIDE...DON/T. IF YOU DO VENTURE OUTSIDE...PROTECT YOURSELF FROM THE COLD. WEAR SEVERAL LAYERS OF LOOSE FITTING CLOTHING...WEAR A HAT OR HOOD...WEAR MITTENS RATHER THAN GLOVES...STAY DRY AND BRING YOUR PETS INSIDE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ026-027-087-VTZ019-261800- /O.CAN.KBTV.WC.W.0001.000000T0000Z-070126T1700Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR...EAST WALLINGFORD...KILLINGTON 1152 AM EST FRI JAN 26 2007 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND CHILL WARNING FOR THE SAINT LAWRENCE RIVER VALLEY OF NEW YORK AND THE SOUTHERN GREEN MOUNTAINS OF VERMONT. HOWEVER...AFTERNOON TEMPERATURES IN THE SINGLE NUMBERS ABOVE ZERO WITH NORTHWEST WINDS OF 5 TO 15 MPH WILL STILL CREATE WIND CHILL VALUES BELOW ZERO. THEREFORE...IF PLANNING ON VENTURING OUTSIDE...DRESS ACCORDINGLY. $$ VTZ011-012-261800- /O.CAN.KBTV.WC.Y.0002.000000T0000Z-070126T1700Z/ WESTERN RUTLAND-WINDSOR- INCLUDING THE CITIES OF...RUTLAND...SPRINGFIELD... WHITE RIVER JUNCTION 1152 AM EST FRI JAN 26 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND CHILL ADVISORY FOR SOUTHERN VERMONT. HOWEVER...AFTERNOON TEMPERATURES IN THE SINGLE NUMBERS ABOVE ZERO WITH NORTHWEST WINDS OF 5 TO 15 MPH WILL STILL CREATE WIND CHILL VALUES BELOW ZERO. THEREFORE...IF PLANNING ON VENTURING OUTSIDE...DRESS ACCORDINGLY. $$ NYZ028-035-VTZ001-002-005-009-010-262000- /O.EXT.KBTV.WC.Y.0002.000000T0000Z-070126T2000Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-ORANGE- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH 1152 AM EST FRI JAN 26 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON FOR THE CHAMPLAIN VALLEY OF VERMONT AND NORTHERN NEW YORK...WHERE WIND CHILL VALUES OF 15 TO 25 BELOW ZERO WILL CONTINUE THIS AFTERNOON. AFTERNOON TEMPERATURES OF ZERO TO 10 ABOVE ZERO COMBINED WITH NORTHWEST WINDS OF 5 TO 15 MPH WILL CREATE WIND CHILL VALUES OF 15 TO 25 BELOW ZERO. BY LATER THIS AFTERNOON...WINDS WILL BEGIN TO DIMINISH AND WIND CHILL VALUES WILL FALL BELOW ADVISORY LEVELS BUT STILL BE SUB-ZERO. IF YOU DON/T NEED TO VENTURE OUTSIDE...DON/T. IF YOU DO VENTURE OUTSIDE...PROTECT YOURSELF FROM THE COLD. WEAR SEVERAL LAYERS OF LOOSE FITTING CLOTHING...WEAR A HAT OR HOOD...WEAR MITTENS RATHER THAN GLOVES...STAY DRY AND BRING YOUR PETS INSIDE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ SLW
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind chill warning went out at Jan 24, 10:06 PM EST, 5 hours 14 minutes earlier.
Area forecast discussion, Jan 24, 10:06 PM EST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1006 PM EST WED JAN 24 2007
.SHORT TERM /REST OF TONIGHT/...
GOING FCST LOOKS OK...SO NO UPDATE ATTM. SKIES MAINLY CLEAR THIS
EVENING...EXCEPT FOR SOME PATCHY CLOUD COVER OVER SRN PORTION OF
FA. TEMPS SHOWING QUITE A RANGE ATTM...WITH SUBZERO READINGS ACRS
PORTIONS OF NRN NY AND SHELTERED VLYS OF NE VT...AND TEENS ABOVE
ZERO IN SC VT. POLAR VORTEX DROPPING SEWRD FROM HUDSON BAY THRU
THURS NITE WILL BRING BITTERLY COLD AIR TO FA. MIN TEMPS TONITE
EXPECTED TO BE MAINLY BTWN ZERO AND 10 BELOW...WITH SOME COLDER
READINGS IN ADRNKDS/NE VT...AND SOME ABOVE ZERO TEMPS IN SC VT.
SOME CLDS EXPECTED TO FORM OR MOVE INTO NRN ZONES LATER TONITE
ALG WITH CHC FLRYS/SNOW SHWRS. EXPECT THIS TO TRANSLATE SOUTH
DURING THURS AS THE ARCTIC AIR CONTINUES TO ADVECT INTO FA. CORE
OF THE COLD AIR WILL BE OVER FA THURS NITE/FRI AM...WHEN THERE
WILL LIKELY BE ENOUGH WIND TO GENERATE WIND CHILLS IN THE
ADVISORY OR WARNING CRITERIA RANGES.
&&
.PREV DISCUSSION... /ISSUED 456 PM EST WED JAN 24 2007/
SYNOPSIS...
BITTERLY COLD AIRMASS ARRIVES IN SVRL WAVES WITH THE FIRST WAVE
ALRDY MVD INTO FA...AND THE BIG BREAKER COMING THU NGT WITH WINDS
CREATING DANGEROUSLY COLD WIND CHILLS.
POLAR VORTEX DROPPING DUE S FM HUDSON BAY INTO FA THU NGT-FRI WITH
H8 TMPS ARD -28C AND H10-H5 THICKNESS BTWN 490-495DM. ALSO...DVLPG
GRADIENT BTWN WRN GRT LAKES SFC HIGH AND DVLPG LOW PRS IN ATLANTIC
AND LABRADOR WL BRG NNW WINDS ARD 10-20MPH AND VRY COLD WIND CHILLS
THU NGT-FRI.
POLAR VORTEX SHIFTS E FRI AFTN-NGT WITH SOME WEAK S/W RIDGING MVG IN
FRI NGT-SAT AHD OF NXT S/W AND SFC CLIPPER WITH A SLGT REPLENISHMENT
OF COLD AIR BUT NOT NEARLY AS THIS UPCOMING AIRMASS.
BASICALLY COLD WITH NO MAJOR SYNOPTIC SNOWS...JUST SOME -SN/-SHSN.
SHORT TERM /TONIGHT THROUGH SATURDAY/...
CRNT: ACTUAL SFC OBS TMPS THIS MRNG AND ERLY THIS AFTN ACRS ONTARIO
AND ST LWRNC VLY WERE RUNNING 5-10F COLDER THAN GUIDANCE FCSTS WITH
TD ALRDY SUB-ZERO COMPARED TO MDL FCSTD TEENS. FWC WAS CLOSEST THAN
ANY OF MDLS AND MDLS HAVE BEEN RUNNING MILDER WITH EACH RUN...THUS
LEANING COLDER THAN GUIDANCE...ESP TNGT.
THU: AN UPSTREAM S/W ROTATES ARD THE POLAR VORTEX INTO FA WITH THE
THE HEART OF THE CAA TAKING PLACE. THE POLAR VORTEX ROTATES INTO FA
BY 00Z FRI WITH H8 TMPS DROPPING FM -18C AT 00Z/THU TO -26C BY 00Z
FRI.
THERE STL REMAINS SOME MINIMAL LLVL MOIST TO RING-OUT AND BELIEVE
SOME VLY FLURRIES AND MTN/UPSLOPE -SHSN PSBL...ESP ARD SCNDRY FROPA
AND EVENTUALLY DRYING UP. HWVR...INCREASING NNW SFC GRADIENT THU
ACRS LONG FETCH OF LAKE CHAMPLAIN AND EVIDENCE OF LAKE-INDUCED
INVERTED TROF OVR LAKE CHAMPLAIN WL LKLY MEAN A PERIOD LES -SHSN
FOR ADDISON/RUTLAND CTYS AS DEPICTED BY NAM12 925MB FGEN AND QPF
FIELDS..LAKE INDUCED CAPES ARE 800-1000J/KG WITH EQL ARD 10K...
PERHAPS UP TO A FEW INCHES OR MORE.
THU NGT-ERLY FRI: COLD CORE OF POLAR VORTEX ROTATES ACRS FA AND
GRADIENT FRESHENS AS STORM WELL E OF FA INTENSIFIES. THE COMBINATION
OF SUB-ZERO TMPS (-5 TO -15) AND WNDS ARD 8-10KTS WL PLACE MUCH OF FA
IN WND CHL ADV AND BORDERLINE WRNGS FOR ADRNDKS...NC-NE VT AS ELUDED
TO YDY.
ON FRI...POLAR VORTEX SHIFTS E WITH WEAK H5 ENERGY DROPPING S ON
BACKSIDE IN NNW FLOW AND H8 WAA FM THE N (-28C TO -21C) AS WELL AS
PWATS INCRSG ABT 0.1 INCHES. THE SLGT DELAY IN THE ARRIVAL AND EXIT
OF THE POLAR VORTEX LIMITS THE WAA/UVM...MOIST IS LIMITED AND SNOW
GROWTH IS NEARLY NON-EXISTANT. HWVR...ADDED UPSLOPE REGIONS WL LKLY
CREATE ENUF UVM TO BRG A CHC -SN INTO THESE FVRB LCLS.
FRI NGT-SAT: SOME S/W RIDGING AND A SFC RDG MVG ACRS FA FRI NGT FOR
A VRY GOOD RDTNL COOLING NGT. THE NXT UPSTREAM S/W DAMPENS AS IT MVS
E ACRS FA SAT AND SFC LOW APPEARS TO WASH OUT BUT ENUF INCRSD MOIST
AND LIFT FM APPRCHG S/W WL RESULT IN CHC/SCT -SN/-SHSN...ESP NRN NY.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
FAIRLY QUIET AND COLD PERIOD ON TAP FOR THE REGION DURING MUCH OF
THE EXTENDED PERIOD AS ERN STATES REMAIN UNDER PRONOUNCED LONGWAVE
UPPER TROUGHING THROUGH THE MIDDLE PORTIONS OF NEXT WEEK AND BEYOND.
LATEST MEDIUM RANGE OPERATIONAL AND ENSEMBLE SOLNS STILL ON BOARD
ADVERTISING WEAK NRN STREAM CLIPPER-TYPE SYSTEM AFFECTING FA SAT NT
INTO SUNDAY W/WIDESPREAD ALBEIT LIGHT SNOWS. AFTERWARDS...MEAN FLOW
BECOMES MORE WESTERLY WITH TIME THROUGH THE MIDDLE PORTIONS OF NEXT
WEEK...WITH ANY FORCING FOR SHSN COMING FROM OROGRAPHIC OR LAKE
EFFECT ENHANCEMENT AND DIFFUSE/QUICK MOVING SHORTWAVES. WILL IN
GENERAL MAINTAIN SCT ON AND OFF SHSN ACTIVITY ACROSS NRN MTNS AND
AREAS ACROSS THE SRN SLV...AND KEEP SRN AREAS ON THE DRIER SIDE
THROUGH THE PERIOD. TEMPS TO RUN 5 TO 10 DEG BELOW LATE JANUARY
NORMS.
AVIATION...
WIDESPREAD VFR CONDS TO CONTINUE INTO EVENING HOURS UNDER CLR TO PC
SKIES AND LIGHT NORTHWEST SFC LOW. APPROACH OF SHORTWAVE AND ASSOC
SECONDARY ARCTIC BNDRY TONIGHT INTO THURSDAY WILL LEAD TO A GENERAL
INCREASE IN LOWER LEVEL RH AND ASSOC MVFR CIGS ACROSS AREA AFTER
06Z. DRY SFC LYRS AND LACK OF DECENT MOISTURE CONVERGENCE SHOULD
LIMIT PCPN...WITH PERHAPS A BRIEF SHSN OR FLURRY AFTER 12Z THURSDAY
..AND WILL OMIT ANY MENTION FOR NOW.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND CHILL WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING FOR VTZ003-004-006>008-016-017.
NY...WIND CHILL WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING FOR NYZ029>031-034.
&&Hazardous weather outlook, Jan 24, 4:42 AM EST, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 442 AM EST WED JAN 24 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-250945- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 442 AM EST WED JAN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT SNOW SQUALLS ARE POSSIBLE THIS MORNING OVER PORTIONS OF THE NORTH COUNTRY AS A COLD FRONT PUSHES THROUGH THE AREA. A QUICK BURST OF HEAVY SNOW IS POSSIBLE...WITH ACCUMULATION UP TO 2 INCHES...WITH NEAR ZERO VISIBILITY. STRONG NORTHWEST WINDS WILL ALSO BLOW ANY SNOWFALL RECEIVED...ENHANCING WHITEOUT CONDITIONS. TRAVELERS SHOULD USE CAUTION THIS MORNING IF OUT TRAVELING. WITH CONTINUED COLD TEMPERATURES TODAY AND TONIGHT...THE THREAT FOR FREEZE UP JAMS CONTINUES ON AREA RIVERS AND STREAMS. THIS COULD CAUSE LOCALIZED RISES ON RIVERS AND STREAMS IN THE VICINITY OF ANY FREEZE UP JAMS. SOME MODERATE RISES HAVE BEEN NOTED ON THE WINOOSKI RIVER NEAR MONTPELIER DURING THE PAST 24 HOURS DUE TO ICE. IF ANY SIGNIFICANT RISES OCCUR...THIS INFORMATION WOULD BE CONTAINED IN FLOOD RELATED STATEMENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BRUTALLY COLD ARCTIC AIR WILL REMAIN OVER THE ENTIRE NORTH COUNTRY ON THURSDAY AND AGAIN ON FRIDAY. LOW TEMPERATURES WILL BE DROPPING DOWN TO 5 TO 10 BELOW ZERO...WITH HIGHS IN THE SINGLE NUMBERS ON THURSDAY...AND ZERO TO 5 BELOW ON FRIDAY. STRONG NORTHWEST WINDS WILL CREATE POTENTIALLY DANGEROUS WIND CHILL CONDITIONS OVER THE ENTIRE AREA...WITH READINGS NEAR -25F. AN ADVISORY MAY BE ISSUED TO HIGHLIGHT THESE UPCOMING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:20 AM EST | Wind Chill Advisory | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more | 36 hr |
Nearby
Wind Chill Warnings in Vermont, 2007Wind Chill Warnings in New York, 2007Every wind chill warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.